Should I Increase my Thyroxine ?

I have been taking my increase from 100mcg to 125mcg for 12 days with no noticeable difference, in fact I feel worse. I am hardly functioning and can't stop crying. My TSH was 5.04 two weeks ago. I have no thyroid gland, it was removed 10 years ago.

I am suppose to be going on holiday at the end of the week, but am thinking of cancelling, which is making me more weepy, as I was looking forward to this much needed break for me and OH.

I know 12 days isn't very long for upping dosage. Would you up this more if you were in my shoes. I am struggling really bad.

Thank you xx

16 Replies

oldestnewest
  • Den53, You shouldn't increase dose yet. It takes 7-10 days for the increased dose to be absorbed before it starts working. It should have started working now and you may be feeling well enough by the end of the week to take the holiday you have both been looking forward to.

    thyrophoenix.com/adjusting_...

  • Clutter, I think ( let me get all legal here: with all due respect my learned colleague) maybe you didn't read her post accurately. For whatever reason, and it begs questions, she has zero thyroid but her TSH was permitted to go over 5. Now I have questions but the lady is going on holiday. So maybe when she gets back.

    I think we feel worse because we have expectations to feel better. It's a psych-out. Thyroxine takes time to build up and work at the higher level.

    If you are reading this comment DEN53, after two weeks you many start to notice improvement but generally it takes about 6 weeks. It's very gradual.

    Just I don't get it why you were underdosed like this.

  • Hi gab

    I have been on the 100mcg for 4 years. Had bloods done this time last year and TSH was 1.54 and I felt ok.

  • If you were stable on that dose, then something's gone wrong with your guts. Maybe you are not absorbing properly.

    I know someone who developed Coeliac and boom.... even 200 mcg T4 didn't work for her. It was a surprise because she's in her 50s and had no problem before.

    So when you come back from your vacation, you'll need to check out a few things.

  • Gabkad, Why do you think I haven't read the post? I said it's too soon to increase following the 25mcg dose increase 12 days ago.

  • It wasn't quite clear if she has more in her possession or if she is asking if the dose should be higher.

    But I agree with you. She's gotta wait. It's just odd that she was stable on the dose from before and suddenly she's got high TSH. Something is going on. She needs more investigation as to why suddenly there has been a big change.

  • Clutter, I have seen that link, it's very well written. x

  • Den53, it's very good, shame it's in such a horrible font though.

  • It's funny you should say that gab. I had gallstones diagnosed last year and a fatty liver. I just can't face the op for gallbladder removal at the moment, so keep putting it off.

  • DEN53, you really do need to revisit the gall bladder surgery idea. Get another ultrasound done or whatever diagnostic they are using. Because a sudden flare up can cause septicemia, pancreatitis, and a life and death situation requiring admission to intensive care.

    So you have inflammation and poor absorption of the thyroxine.

  • Fatty liver and gallstones are symptoms of hypothyroidism/poor medication.

  • Can you get more labs ..i feel it is possible that you don't convert well. If you raise and are worse. Can you get a free t4 and free t3 test? Order from Blue Horizons, maybe?

  • Faith, I have had T4 and T3 done on Medichecks private testing.

  • What did the tests show? Can you post the results with ranges?

  • Hi Den

    This was my experience. I just increased and it took 4-5 weeks before I noticed any change. It wasn't subtle when it first kicked in but at 8 weeks has now settled down. I hate to think what it would have been like had I decided to take an additional 25mcg at some point . When the new dose settled in I started improving in so many ways , I am a different person.

    All the best

    Sue

  • Thanks Sue. It's so frustrating when I feel so crap. Though I take on board what you say. xx

You may also like...